Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 7, 2006, 9:53 PM EDT for Penobscot County, Maine. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 9:53 PM EDT (01:53 UTC)
- Expired
- Aug 7, 2006, 10:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 97 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:39 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 7, 4:39 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 439 PM EDT MON AUG 7 2006 .SYNOPSIS.... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS EVENING AND THEN CROSS THE REGION LATER TONIGHT. THE FRONT WILL CLEAR THE COAST EARLY TUESDAY FOLLOWED BY HIGH PRESSURE TUESDAY EVENING INTO WEDNESDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY. && .UPDATED /REST OF TONIGHT/... WE WILL BE UPDATING GRIDS/ZFP FOR SVR TSTM WATCH 689 UNTIL 03Z FOR EVERYONE EXCEPT FOR HANCOCK & WASHINGTON COUNTIES. ONSHORE FLOW FROM COOLER GULF OF MAINE WATERS SHOULD KEEP THEM MORE STABLE. CONVECTION GETTING STARTED ACROSS NRN & CNTL AREAS. && .MARINE... NO CHGS MADE. && .PREVIOUS DISCUSSION... .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER NORTHWEST MAINE IN PRE-FRONTAL TROUGH. GFS INDICATING TROUGH TO PRODUCE THUNDERSTORMS THIS AFTERNOON...THEN ACTIVITY WITH THE COLD FRONT LATER THIS EVENING AND THEN POSSIBLE SHOWERS LATE TONIGHT AS UPPER TROUGH MOVES THROUGH THE STATE. SPC STILL INDICATING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING WITH DEW-POINTS INTO THE 60S...CAPE VALUES AROUND 1000 J/KG WITH DECENT UNI-DIRECTIONAL FLOW. WILL NOT MAKE ANY CHANGES TO TONIGHTS GRIDS FROM THIS MORNING AND KEEP CURRENT WORDING FOR GUSTY WINDS...HAIL...AND HEAVY DOWNPOURS. FRONT MOVES OFF THE COAST LATE TONIGHT BUT AS MENTION EARLIER UPPER TROUGH MAY PRODUCE SCATTERED SHOWERS ACROSS MAINLY NORTHERN SECTIONS. HIGH PRESSURE BUILDS ACROSS THE REGION ON TUESDAY WITH PARTLY CLOUDY SKIES AND LESS HUMID AIR. HIGH PRESSURE WILL MOVE SOUTH OF NEW ENGLAND TUESDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS AND COOL TEMPERATURES. HIGH PRESSURE THEN MOVES SOUTHEAST OF THE STATE WEDNESDAY WITH INCREASING CLOUDS IN THE AFTERNOON AS NEXT COLD FRONT APPROACHES FROM THE NORTHWEST. .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... USED THE GFS STRAIGHT INTO 12Z FRIDAY & THEN INCORPORATED HPC GRIDS BEYOND THAT TIME FRAME. NEXT WX SYSTEM PROGGED TO MOVE ACROSS THE CWA LATE WEDNESDAY NIGHT INTO THURSDAY AS FRONTAL BOUNDARY SLIDES ON THROUGH. HEAVIEST QPF WILL BE ACROSS NRN & CNTL AREAS. FRONT CLEARS THE COAST LATE THURSDAY W/DECENT SHOT OF CAA. THICKNESSES SHOWN BY THE GFS TO GO DOWN TO 543 BY 12Z FRIDAY. WE COULD BE LOOKING AT SOME OF COLDEST READINGS THUS FAR THIS SUMMER SEASON ESP ACROSS FAR NRN AREAS INCLUDING THE VLYS. ON CAVEAT WILL BE THE NLY GRADIENT WHICH COULD LEAD TO KEEPING THE BLYR MIXED TO PREVENT DECOUPLING OF THE WINDS. LOWERED PREV MINS GRIDS BY A CATEGORY FOR THURSDAY NIGHT TO TAKE THIS INTO ACCOUNT. THEREFORE...LOWER/MIDS 40S FAR N& NWRN AREAS. COOLER DAY ON FRIDAY W/MIX CLOUDS & SUN AS UPPER TROF REMAINS OVER THE CWA. KEPT MENTION OF A SHOWER IN THERE FOR FRIDAY MAINLY ACROSS NRN & ERN AREAS DUE TO PROXIMITY OF THE TROF AXIS. BOTH THE ECMWF & THE GFS CLOSE THE UPPER LOW OFF OVER GASPE PENINSULA W/SERIES OF DISTURBANCES MOVING DOWN ACROSS THE CWA IN NW FLOW. DRIED THINGS OUT BRIEFLY LATE FRIDAY INTO SATURDAY & THEN RETURNED W/A MENTION OF SHOWERS FOR LATE IN THE WEEKEND W/ATMOSPHERE UNSETTLED. && .AVIATION... PRIMARILY A MIXTURE OF MVFR AND VFR CEILINGS THROUGH THIS EVENING WITH SOUTHERLY MOIST FLOW AND POSSIBLE SHOWERS AND THUNDERSTORMS. MODELS CONTINUE TO HINT AT MVFR/IFR CEILINGS AT KHUL AND KBGR LATE TONIGHT AS WELL. && MARINE... SOUTHERLY FLOW IN ADVANCE OF FRONT HAS CREATED SCA WINDS AND SEAS ACROSS THE WATERS THIS AFTERNOON. EXPECT SCA CONDITIONS TO CONTINUE TONIGHT AND THEN AFTER FRONTAL PASSAGE EARLY TUESDAY EXPECT SEAS AND WINDS TO DROP BELOW SCA LEVELS. LONG TERM: NO HEADLINES ANTICIPATED. SWLY FLOW AHEAD OF APCHG COLD FRONT ON THU WILL PUSH WINDS TO 15- 20 KTS & A BRIEF SURGE TO 20 KTS W/NW WINDS LATER FRI AS CAA SWEEPS ON THRU & THEN GRADIENT SETTLES DOWN BY FRI NIGHT INTO SAT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM TUESDAY. && .UPDATE...JAH/FOSTER .SHORT TERM/MARINE...FOSTER .LONG TERM/MARINE...JAH .AVIATION..FOSTER/JAH
Hazardous weather outlook, Aug 7, 5:40 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 540 PM EDT MON AUG 7 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-082145- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 540 PM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH 689 FOR AROOSTOOK...PISCATAQUIS...PENOBSCOT AND NORTHERN SOMERSET COUNTIES UNTIL 11 PM EDT. THUNDERSTORMS THIS EVENING COULD REACH SEVERE LIMITS WITH THE MAIN SEVERE WEATHER THREATS BEING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THERE IS THE POSSIBILITY THAT AN ISOLATED TORNADO COULD SPAWN FROM A SEVERE THUNDERSTORM. A COLD FRONT WILL MOVE THROUGH THE REGION LATER IN THE EVENING WITH MUCH OF THE THUNDERSTORM ACTIVITY PASSING EAST OF THE WATCH AREA AFTER 11 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATER WEDNESDAY NIGHT AND EARLY THURSDAY WITH YET ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY SEVERE WEATHER INFORMATION TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Aug 7, 5:53 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
553 PM EDT MON AUG 7 2006
MEZ003>005-010-072300-
PISCATAQUIS...SOMERSET AND PENOBSCOT COUNTIES...
553 PM EDT MON AUG 7 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...NORTHERN SOMERSET
AND PENOBSCOT COUNTIES...
AT 550 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE STORMS WERE MOVING EAST AT
35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
TAMWAY... CHAMBERLAIN LAKE... CHURCHILL DAM...
RIPOGENUS... TELOS LAKE... BAXTER ST PARK...
MOUNT KATAHDIN... MILLINOCKET...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4651 6995 4606 7013 4526 6955 4565 6853 4624 6874 4653 6904
NORCROSSSpecial weather statement, Aug 7, 6:45 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
645 PM EDT MON AUG 7 2006
MEZ002-072330-
AROOSTOOK COUNTY...
645 PM EDT MON AUG 7 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 643 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 6 MILES SOUTHWEST OF FORT FAIRFIELD. THE STORM WAS MOVING
EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
FORT FAIRFIELD...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4682 6797 4663 6796 4664 6756 4685 6758
FOSTERSpecial weather statement, Aug 7, 6:48 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
648 PM EDT MON AUG 7 2006
MEZ001-002-072330-
AROOSTOOK COUNTY...
648 PM EDT MON AUG 7 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 647 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 13 MILES WEST OF VAN BUREN. THE STORM WAS MOVING EAST AT
30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
VAN BUREN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4731 6831 4713 6830 4713 6755 4737 6757
FOSTERLocal storm report, Aug 7, 8:22 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
822 PM EDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG LINCOLN 45.36N 68.51W
08/07/2006 PENOBSCOT ME LAW ENFORCEMENT
REPORTED SEVERAL TREES AND POWER LINES DOWN
&&
DKWSpecial weather statement, Aug 7, 8:50 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
850 PM EDT MON AUG 7 2006
MEZ010-011-015>017-031-032-080200-
PENOBSCOT...WASHINGTON...PISCATAQUIS AND HANCOCK COUNTIES...
850 PM EDT MON AUG 7 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON...
PISCATAQUIS AND HANCOCK COUNTIES...
AT 845 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE STORMS WERE MOVING EAST AT
35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1000 PM EDT INCLUDE...
SPRINGFIELD... GRAND LAKE STREAM... BANGOR...
TOPSFIELD... PRINCETON... NEWPORT...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
PEA SIZE HAIL...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4523 6942 4462 6919 4521 6747 4564 6779 4547 6954
NORCROSSLocal storm report, Aug 7, 9:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
938 PM EDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG HOWLAND 45.24N 68.66W
08/07/2006 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 6 CLOSED DUE TO NUMEROUS TREES DOWN BETWEEN
HOWLAND AND LEE
&&
DKWThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:50 PM EDT | Special Weather Statement | CAR | Penobscot | 70 min |
| Aug 7, 10:06 PM EDT | Special Weather Statement | CAR | 39 min | |
| Aug 7, 10:46 PM EDT | Special Weather Statement | CAR | Penobscot, Washington | 59 min |
| Aug 7, 11:40 PM EDT | Special Weather Statement | CAR | Washington | 65 min |
| Aug 8, 12:12 AM EDT | Severe Thunderstorm Warning | CAR | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.